Indicial representation of higher order optimal controls for a Duffing oscillator

J. Suhardjo, B. F. Spencer, M. K. Sain

Research output: Contribution to journalConference articlepeer-review

Abstract

The Duffing oscillator is a useful model for the uncontrolled behavior of structural systems including columns, gyroscopes, plates, and certain types of bridges. A study is made of a class of nonlinear optimal controls for these oscillators, and the effects of higher order feedback corrections based on series expansions of the optimal cost function and the optimal control function in a Hamilton-Jacobi context are determined. A novel representation of the solution is presented, in terms of the indicial formulation of tensor algebra. For the case in point, the indicial approach offers a conceptually attractive alternative to the general tensor solutions. Numerical studies and an analysis of the effect of higher order feedbacks on the nonzero equilibrium points of the controlled system are presented.

Original languageEnglish (US)
Pages (from-to)301-306
Number of pages6
JournalProceedings of the IEEE Conference on Decision and Control
Volume1
StatePublished - Dec 1 1989
Externally publishedYes
EventProceedings of the 28th IEEE Conference on Decision and Control. Part 1 (of 3) - Tampa, FL, USA
Duration: Dec 13 1989Dec 15 1989

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Modeling and Simulation
  • Control and Optimization

Fingerprint Dive into the research topics of 'Indicial representation of higher order optimal controls for a Duffing oscillator'. Together they form a unique fingerprint.

Cite this